Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 222, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 16, 2016, 7:45 PM EDT for 6 counties in North Carolina. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2016, 7:45 PM EDT (23:45 UTC)
- Expired
- Jul 16, 2016, 8:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Anson County, NC, Hoke County, NC, Montgomery County, NC, Moore County, NC, Richmond County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 101 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 8:20 PM EDT | TSTM WND DMG | 2 Ene Dobbins Heights, NC | TREE DOWN ON HIGHWAY 177 SOUTH. |
| Jul 16, 8:20 PM EDT | TSTM WND DMG | Hamlet, NC | TREE DOWN IN HAMLET. |
| Jul 16, 8:27 PM EDT | TSTM WND DMG | 5 Nw Cameron, NC | TREE DOWN NEAR STANTON HILL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
004
WUUS52 KRAH 162345
SVRRAH
NCC007-093-123-125-153-165-170045-
/O.NEW.KRAH.SV.W.0222.160716T2345Z-160717T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
745 PM EDT SAT JUL 16 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA...
MOORE COUNTY IN CENTRAL NORTH CAROLINA...
HOKE COUNTY IN CENTRAL NORTH CAROLINA...
SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHEASTERN ANSON COUNTY IN CENTRAL NORTH CAROLINA...
RICHMOND COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 845 PM EDT
* AT 743 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SEAGROVE TO 6 MILES SOUTHEAST OF BISCOE TO 10
MILES NORTHWEST OF WALLACE...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAURINBURG...SOUTHERN PINES...ROCKINGHAM...RAEFORD...CARTHAGE...
PINEHURST...HAMLET...ABERDEEN...MAXTON AND BISCOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE ACROSS ANSON
AND STANLY COUNTIES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS!
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3480 7968 3481 8005 3528 7981 3550 7986
3552 7935 3550 7934 3547 7936 3540 7929
3535 7927 3531 7919 3527 7922 3524 7917
3521 7915 3519 7910 3512 7911 3484 7924
3483 7935 3477 7933 3463 7946
TIME...MOT...LOC 2343Z 272DEG 20KT 3548 7977 3528 7972 3484 7995
HAIL...<.75IN
WIND...60MPH
$$
772 follow-up statements
768
WWUS52 KRAH 170017
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
817 PM EDT SAT JUL 16 2016
NCC007-123-170026-
/O.CAN.KRAH.SV.W.0222.000000T0000Z-160717T0045Z/
MONTGOMERY NC-ANSON NC-
817 PM EDT SAT JUL 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONTGOMERY AND
SOUTHEASTERN ANSON COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3480 7968 3482 7991 3516 7964 3516 7962
3551 7965 3552 7935 3550 7934 3547 7936
3543 7933 3540 7929 3535 7927 3531 7919
3527 7922 3521 7915 3519 7910 3512 7911
3484 7924 3483 7935 3477 7933 3463 7946
TIME...MOT...LOC 0016Z 271DEG 20KT 3548 7952 3527 7951 3483 7974
$$
NCC093-125-153-165-170045-
/O.CON.KRAH.SV.W.0222.000000T0000Z-160717T0045Z/
MOORE NC-HOKE NC-SCOTLAND NC-RICHMOND NC-
817 PM EDT SAT JUL 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR MOORE...HOKE...SCOTLAND AND CENTRAL RICHMOND COUNTIES...
AT 816 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF CARTHAGE TO 7 MILES NORTHWEST OF
PINEHURST TO NEAR HAMLET...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAURINBURG...SOUTHERN PINES...ROCKINGHAM...RAEFORD...CARTHAGE...
PINEHURST...HAMLET...ABERDEEN...MAXTON AND HOFFMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3480 7968 3482 7991 3516 7964 3516 7962
3551 7965 3552 7935 3550 7934 3547 7936
3543 7933 3540 7929 3535 7927 3531 7919
3527 7922 3521 7915 3519 7910 3512 7911
3484 7924 3483 7935 3477 7933 3463 7946
TIME...MOT...LOC 0016Z 271DEG 20KT 3548 7952 3527 7951 3483 7974
HAIL...<.75IN
WIND...60MPH
$$
77877
WWUS52 KRAH 170025
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
825 PM EDT SAT JUL 16 2016
NCC093-125-153-165-170045-
/O.CON.KRAH.SV.W.0222.000000T0000Z-160717T0045Z/
MOORE NC-HOKE NC-SCOTLAND NC-RICHMOND NC-
825 PM EDT SAT JUL 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHEASTERN MOORE...HOKE...SCOTLAND AND EASTERN RICHMOND
COUNTIES...
AT 825 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PINEHURST TO NEAR HOFFMAN TO 7 MILES SOUTHEAST OF
HAMLET...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAURINBURG...SOUTHERN PINES...ROCKINGHAM...RAEFORD...CARTHAGE...
PINEHURST...HAMLET...ABERDEEN...MAXTON AND HOFFMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3480 7968 3482 7984 3512 7962 3514 7959
3526 7958 3540 7929 3535 7927 3531 7919
3527 7922 3521 7915 3519 7910 3512 7911
3484 7924 3483 7935 3477 7933 3463 7946
TIME...MOT...LOC 0025Z 279DEG 18KT 3522 7949 3506 7946 3479 7964
HAIL...<.75IN
WIND...60MPH
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:03 PM EDT, 5 hours 42 minutes earlier.
Area forecast discussion, Jul 16, 2:03 PM EDT, 5 hours 42 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 203 PM EDT SAT JUL 16 2016 .SYNOPSIS... A light westerly flow aloft this weekend will give way to northwest flow aloft next week as an upper level ridge strengthens over the Central Plains. && .NEAR TERM /Through Tonight/... As of 145 PM Saturday... Central NC lies on the E/SE periphery of broad cyclonic flow aloft over the OH/TN valley and central Appalachians. Seasonable moisture,diurnal destabilization (albeit limited by cloud cover) and DPVA attendant small amplitude waves tracking E/NE along the southern periphery of the westerlies in TN/NC/VA have already (as of noon) resulted in scattered shower development over the W/SW Piedmont and Sandhills, with thunderstorms thus far been confined to the Carolina coast where less cloud cover (stronger insolation) and richer low-level moisture have already yielded moderate diurnal destabilization (2000-2500 J/kg MLCAPE). With early convective development to the W/SW and broken/overcast cloud cover over much of central NC, diurnal destabilization will be significantly affected, especially in the W/SW Piedmont where 16Z SPC mesoanalysis indicated 500-1000 J/kg of MLCAPE and 50-75 J/kg of CIN, compared to 1500-2000 J/kg of MLCAPE and no CIN along/east of the I-95 corridor. With the above in mind, expect above normal chances for convection across the entire area this afternoon and evening. Deep layer shear is progged to increase to 20-30 kt this afternoon and evening along/west of Hwy 1 in closer vicinity to stronger flow aloft rounding the base of a broad trough over the TN valley into the central Appalachians. However, diurnal destabilization, low-level lapse rates and DCAPE will all be at a minimum west of Hwy 1. East of Hwy 1 where moderate destabilization is in progress, deep-layer shear will remain weak (<= 20 kt), as will DCAPE (< 750 J/kg), with PWAT values AOA 2.00". With the above in mind, expect little severe weather threat today aside from the possibility of a brief/isolated wet downburst along/east of the I-95 corridor in association with robust updrafts (50+ KFT echo tops) capable of lofting 30+ dBZ precip cores above 40 KFT. In this type of environment (i.e. unorganized and short-lived updrafts), any deep convection has the potential to produce a brief downburst with 30-50 mph wind gusts. Given that numerous short-lived updrafts may briefly achieve 50 KFT echo tops, lead time is typically no greater than 5-10 mins, and that the temporal/spatial magnitude of an associated downburst is small, warning issuance in such a scenario is all-too-often counter productive. -Vincent && .SHORT TERM /Sunday and Sunday Night/... As of 145 PM Saturday... The primary belt of westerlies will lift north of the region on Sunday as the broad trough over the TN/OH valley this afternoon lifts NE into New England. As a result, any small amplitude waves tracking east along the southern fringe of the westerlies will generally remain north of the region, though guidance suggests a weak shear axis may stall over eastern/coastal NC, on the E/NE periphery of a developing upper level ridge over the Deep South and lower Midwest. As a result, expect scattered diurnal convection to occur primarily along/east of the I-95 corridor, with chances diminishing several hours after sunset (by midnight). Expect highs in the upper 80s to 90F, lows in the lower 70s. -Vincent && .LONG TERM /Monday through Saturday/... As of 203 PM Saturday... After the late weekend frontal passage, the frontal zone will be along the coast with perhaps a lingering chance of a shower across the south early Monday. We languish in an unsettled weak trof zone beneath the westerlies with weak forcing but abundant moisture and instability leading to slightly better than climatological (30-40%) diurnal PoPs. Highs should reach lower 90s as low level flow remains predominantly southwest with persistent 1440m thicknesses. Our chance for stronger, more widespread convection will be on the uptick from late Tuesday morning into Tuesday night as strong ridging in the midwest amplifies and deepens the downstream trof over the east coast. A stronger front will follow the deepening trof south to greatly enhance low level shear concurrent with diurnal instability and should result in well-organized and potentially severe convection. Highs will again reach the lower 90s with some lower readings possible in areas hindered by morning cloud or shower coverage. Post-fropa, we're looking at drying in the ensuing northwest flow with diminished chances for precip Wednesday into the early weekend. Of course, northwest flow brings its own uncertainty due to the proclivity for downstream convection in the Midwest or Ohio Valley to wander through, so will keep near climatological diurnal PoPs each day. Slow modification of the airmass over the area will result in a gradual warming trend, from climatological 88-92 on Wednesday and Thursday to perhaps mid 90s by Saturday. && .AVIATION /18Z Saturday through Wednesday/... As of 145 PM Saturday... 24-hr TAF Period: MVFR ceilings and scattered convection will be possible at all terminals through this evening. VFR conditions are expected after midnight, though sub-VFR stratus and/or fog may develop prior to sunrise. Any fog/stratus is expected to lift by 12- 14Z Sunday, with VFR conditions otherwise prevailing until mid/late afternoon when scattered convection will once again be possible at all terminals, particularly RDU/FAY/RWI. Looking ahead: A similar pattern characterized by above normal chances for convection will persist through early/mid next week as westerly flow aloft evolves into NW flow aloft. -Vincent && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Vincent NEAR TERM...Vincent SHORT TERM...Vincent LONG TERM...mlm AVIATION...Vincent
Hazardous weather outlook, Jul 16, 3:47 AM EDT, 15 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 347 AM EDT SAT JUL 16 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-170800- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 347 AM EDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE FROM DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG STORMS ARE EXPECTED TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 16, 6:22 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
622 PM EDT SAT JUL 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 6 NNW COATS CROSSROADS 35.60N 78.57W
07/16/2016 JOHNSTON NC 911 CALL CENTER
TREES DOWN NEAR CLEVELAND ROAD AND HIGHWAY
42.
&&
KRDSpecial weather statement, Jul 16, 6:37 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
637 PM EDT SAT JUL 16 2016
NCZ007>009-162330-
PERSON NC-VANCE NC-GRANVILLE NC-
637 PM EDT SAT JUL 16 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF PERSON...
NORTHWESTERN VANCE AND NORTHERN GRANVILLE COUNTIES UNTIL 730 PM
EDT...
AT 637 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ROXBORO TO 9 MILES
SOUTHEAST OF VIRGILINA. MOVEMENT WAS EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROXBORO...CONCORD...STOVALL...SURL...BETHEL HILL...BUSHY FORK...HYCO
MARINA...BULLOCKSVILLE...JOHN H KERR RESERVOIR AND TUNGSTEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3651 7831 3635 7843 3630 7915 3647 7914
3654 7878 3654 7832
TIME...MOT...LOC 2237Z 265DEG 30KT 3637 7907 3645 7866
77Special weather statement, Jul 16, 7:13 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
713 PM EDT SAT JUL 16 2016
NCZ025-040-041-170015-
WAKE NC-DURHAM NC-CHATHAM NC-
713 PM EDT SAT JUL 16 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF WAKE...
SOUTHEASTERN DURHAM AND NORTHEASTERN CHATHAM COUNTIES UNTIL 815 PM
EDT...
AT 713 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF CLAYTON TO
RALEIGH TO 8 MILES SOUTHWEST OF CARY. MOVEMENT WAS NORTH AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...WAKE FOREST...GARNER...RDU INTERNATIONAL...
APEX...HOLLY SPRINGS...MORRISVILLE AND KNIGHTDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3598 7843 3594 7839 3593 7837 3572 7847
3568 7868 3563 7904 3593 7894 3607 7866
TIME...MOT...LOC 2313Z 184DEG 9KT 3576 7850 3583 7867 3573 7892
77Local storm report, Jul 16, 7:24 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
724 PM EDT SAT JUL 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM TSTM WND DMG 1 SE ALBEMARLE 35.35N 80.18W
07/16/2016 STANLY NC 911 CALL CENTER
TREE BRANCHES FELL ON AND KNOCKED DOWN POWER
LINES ON INGER AVE IN ALBEMARLE.
&&
KRDLocal storm report, Jul 16, 7:37 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
737 PM EDT SAT JUL 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD 2 S ROCKY MOUNT 35.93N 77.79W
07/16/2016 EDGECOMBE NC TRAINED SPOTTER
MULTIPLE REPORTS OF FLOODING IN ROCKY MOUNT,
INCLUDING AT THE INTERSECTION OF FERNDALE
AND TARBORO STREET, ON MALLORY STREET, AND A
WATER RESCUE ON COKEY ROAD.
&&
KRDLocal storm report, Jul 16, 7:45 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
745 PM EDT SAT JUL 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG WADESBORO 34.97N 80.07W
07/16/2016 ANSON NC 911 CALL CENTER
TREES DOWN ACROSS THE COUNTY.
&&
KRDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:50 AM EDT | Areal Flood Advisory | RAH | Forsyth | 115 min |
| Jul 16, 3:41 PM EDT | Special Weather Statement | RAH | Edgecombe | 49 min |
| Jul 16, 4:03 PM EDT | Areal Flood Advisory | RAH | Edgecombe | 3 hr |
| Jul 16, 4:20 PM EDT | Flash Flood Warning | RAH | Edgecombe, Nash, Wilson | 3 hr |
| Jul 16, 4:25 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 51 min |
| Jul 16, 4:33 PM EDT | Special Weather Statement | RAH | Edgecombe | 42 min |
| Jul 16, 5:03 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 57 min |
| Jul 16, 5:18 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 57 min |
| Jul 16, 5:22 PM EDT | Special Weather Statement | RAH | Guilford | 38 min |
| Jul 16, 5:50 PM EDT | Special Weather Statement | RAH | Guilford | 55 min |
| Jul 16, 5:56 PM EDT | Special Weather Statement | RAH | Anson, Davidson, Montgomery, Stanly | 79 min |
| Jul 16, 6:00 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 30 min |
| Jul 16, 6:03 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 42 min |
| Jul 16, 6:11 PM EDT | Areal Flood Advisory | RAH | Guilford | 3 hr |
| Jul 16, 6:37 PM EDT | Special Weather Statement | RAH | Person | 53 min |
| Jul 16, 6:40 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 65 min |
| Jul 16, 6:41 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Jul 16, 6:59 PM EDT | Flash Flood Warning | RAH | Edgecombe, Nash, Wilson | 6 hr |
| Jul 16, 7:13 PM EDT | Special Weather Statement | RAH | Wake | 62 min |
| Jul 16, 7:14 PM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| Jul 16, 7:21 PM EDT | Areal Flood Advisory | RAH | Durham, Granville, Orange, Person | 3 hr |
| Jul 16, 7:55 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Warren | 65 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.